Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 14, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 18, 2012, 4:05 AM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Mar 18, 2012, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 4:05 AM CDT (09:05 UTC)
- In effect from
- Mar 18, 2012, 12:00 PM CDT
- Expired
- Mar 19, 2012, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5073 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS73 KGID 180905 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 405 AM CDT SUN MAR 18 2012 ...VERY WINDY WEATHER EXPECTED THIS AFTERNOON... .A STRONG UPPER LEVEL STORM SYSTEM TRACKING ACROSS THE ROCKY MOUNTAINS TODAY WILL RESULT IN A VERY TIGHT SURFACE PRESSURE GRADIENT OVER THE CENTRAL PLAINS. CONSEQUENTLY...STRONG SOUTHERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY. KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084- 182100- /O.NEW.KGID.WI.Y.0014.120318T1700Z-120319T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN- HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 405 AM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING...THE STRONGEST WIND CAN BE EXPECTED DURING THE AFTERNOON HOURS ESPECIALLY BY MID TO LATE AFTERNOON. THE WIND WILL REMAIN GUSTY THROUGH THE EVENING BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND AFTER SUNSET. * WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
4 follow-up statements
637 WWUS73 KGID 181959 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 259 PM CDT SUN MAR 18 2012 ...VERY WINDY WEATHER EXPECTED THIS AFTERNOON... .A STRONG UPPER LEVEL STORM SYSTEM TRACKING ACROSS THE ROCKY MOUNTAINS TODAY WILL RESULT IN A VERY TIGHT SURFACE PRESSURE GRADIENT OVER THE CENTRAL PLAINS. CONSEQUENTLY...STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY. KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084- 190200- /O.CON.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN- HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 259 PM CDT SUN MAR 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...THE STRONGEST WIND CAN BE EXPECTED DURING THE AFTERNOON HOURS ESPECIALLY BY MID TO LATE AFTERNOON. THE WIND WILL REMAIN GUSTY THROUGH THE EVENING BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND AFTER SUNSET. * WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
118 WWUS73 KGID 182042 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 PM CDT SUN MAR 18 2012 ...VERY WINDY WEATHER IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS... .A STRONG UPPER LEVEL LOW PRESSURE STORM SYSTEM TRACKING ACROSS THE ROCKY MOUNTAINS CONTINUES TO MAINTAIN A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION. CONSEQUENTLY...STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL AREA THROUGH AT LEAST THE EARLY EVENING HOURS. KSZ007-NEZ041-048-049-063-064-075>077-085>087-190200- /O.EXA.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/ JEWELL-NANCE-MERRICK-POLK-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...FULLERTON...CENTRAL CITY... OSCEOLA...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 342 PM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...STRONG SOUTHERLY WINDS ARE EXPECTED TO PEAK DURING THE LATE AFTERNOON HOURS. WINDS WILL THEN REMAIN GUSTY THROUGH THE EVENING...BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND AFTER SUNSET. * WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005-006-017>019-NEZ039-040-046-047-060>062-072>074-082>084- 190200- /O.CON.KGID.WI.Y.0014.000000T0000Z-120319T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-SHERMAN- HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN 342 PM CDT SUN MAR 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...STRONG SOUTHERLY WINDS ARE EXPECTED TO PEAK DURING THE LATE AFTERNOON HOURS. WINDS WILL THEN REMAIN GUSTY THROUGH THE EVENING...BUT MOST AREAS SHOULD SEE A GENERAL DECREASING TREND AFTER SUNSET. * WINDS...THE WIND WILL BE SOUTHERLY AT 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
765 WWUS73 KGID 190158 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 858 PM CDT SUN MAR 18 2012 ...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL AREA THROUGH AT LEAST 1 AM CDT MONDAY MORNING... .A STRONG UPPER LEVEL LOW PRESSURE STORM SYSTEM TRACKING ACROSS THE ROCKY MOUNTAINS CONTINUES TO MAINTAIN A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION. CONSEQUENTLY...STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE ACROSS THE LOCAL AREA INTO THE OVERNIGHT HOURS TONIGHT. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190600- /O.EXT.KGID.WI.Y.0014.000000T0000Z-120319T0600Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 858 PM CDT SUN MAR 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT MONDAY... * WINDS...SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
120 WWUS73 KGID 190553 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1253 AM CDT MON MAR 19 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190700- /O.EXP.KGID.WI.Y.0014.000000T0000Z-120319T0600Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1253 AM CDT MON MAR 19 2012 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... SOUTHERLY WINDS WILL REMAIN GUSTY THROUGH THE OVERNIGHT HOURS...WITH SUSTAINED SPEEDS GENERALLY BETWEEN 20 TO 25 MPH AND GUSTS UP TO 30 TO 40 MPH...BUT ARE EXPECTED TO REMAIN BELOW CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:18 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 18, 12:18 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1218 AM CDT SUN MAR 18 2012 .AVIATION...06Z TAF. PRIMARY FORECAST CONCERNS FOR THIS TAF PERIOD LIE WITH CLOUD COVER EARLY ON AND WINDS. RECENT SATELLITE TRENDS ALREADY SHOWING LOW LEVEL STRATUS STARTING TO DEVELOP/MOVE INTO THE TERMINAL AREA...A TREND THAT IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. MVFR CEILINGS ARE EXPECTED TO DEVELOP AS THE STRATUS EXPANDS...BUT AS FAR AS VISIBILITIES GO...WILL KEEP THEM VFR WITH WINDS EXPECTED TO REMAIN GUSTY. WINDS WILL REMAIN SOUTHERLY THROUGH THE ENTIRE TAF PERIOD...WITH SPEEDS REMAINING STEADY THIS MORNING...BUT EXPECTED TO INCREASE TO SUSTAINED SPEEDS AOA 30 MPH WITH GUSTS NEAR 40 TO 45 MPH. LOOKING AT PRECIPITATION CHANCES...BEST CHANCES LOOK TO REMAIN JUST OUTSIDE THIS TAF PERIOD...BUT DID INSERT A CB MENTION AT 03Z. && PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAR 17 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY. UPPER LEVEL ANALYSIS INDICATES A RIDGE AXIS ACROSS THE OHIO RIVER VALLEY AND A DEEPENING TROUGH ALONG THE WEST COAST. THE CORE OF THE JET STREAM APPEARS TO BE STRONGEST ALONG THE WESTERN PORTION OF THE TROUGH WITH A WEAKER CORE ALONG THE EAST PORTION. IN THE MID LEVEL...MOISTURE CONTINUED TO SURGE NORTH FROM THE GULF OF MEXICO INTO KANSAS...EASTERN NEBRASKA...AND IOWA. AT THE SURFACE...HIGH PRESSURE DOMINATED MUCH OF THE EAST COAST...WHILE LOW PRESSURE REMAINED OVER THE ROCKIES. WITH LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES...AND SUCH MOISTURE IN THE EASTERN PORTION OF THE PLAINS...STRATUS AND FOG FORMATION COULD CERTAINLY BE POSSIBLE AGAIN TONIGHT INTO TOMORROW MORNING. MODEL TIME HEIGHTS CONTINUE TO SUGGEST LOWERED CEILINGS...WHILE GUIDANCE SUGGESTS REDUCED VISIBILITIES. DECIDED TO CONTINUE PATCHY FOG IN THE FORECAST...ESPECIALLY SINCE THE LAST FEW DAYS HAVE PROVEN TO BE FAIRLY SATURATED. GOING AGAINST FOG FORMATION...THE LOW PRESSURE SYSTEM IS SLIGHTLY CLOSER TONIGHT THAN PREVIOUS NIGHTS...INCREASING A TIGHTER PRESSURE GRADIENT ACROSS THE PLAINS. SOUTH WINDS WILL LIKELY BE SUSTAINED AROUND 15 KTS THROUGH THE OVERNIGHT HOURS WHICH IS NOT FAVORABLE FOR FOG FORMATION. BOUNDARY LAYER MIXING DURING THE DAY ON SUNDAY WILL ALLOW STRONGER 850 WINDS TO TRAVEL DOWN TO THE SURFACE WITH THE STRONGEST OF THESE WINDS SHIFTS ACROSS THE WESTERN PORTION OF THE CWA...MAINLY WEST OF HIGHWAY 281. MODELS DIFFER SLIGHTLY ON JUST HOW STRONG WINDS WILL BE. THE NAM REMAINS JUST UNDER WIND ADVISORY CRITERIA...WHILE THE GFS IS SEVERAL KNOTS STRONGER. HITTING WIND ADVISORY CRITERIA IS DEFINITELY MARGINAL AND POSSIBLE...BUT DECIDED TO OPT OUT OF ISSUING A HEADLINE FOR THE SAKE OF COLLABORATION. HOWEVER...ANY SLIGHT INCREASE IN MODEL WINDS WILL LIKELY WARRANT AN ADVISORY...ESPECIALLY IN THE WESTERN HALF OF THE FORECAST AREA. SUCH MIXING DURING THE DAY ON SUNDAY...WILL ALLOW THE DRYLINE TO MIX EAST. STRONG UNCERTAINTY EXISTS AMONG THE MODELS JUST HOW FAR EAST THE DRY LINE MIXES. THE EC KEEPS RELATIVELY MOIST AIR ACROSS THE FORECAST AREA WITH DEWPOINTS RANGING FROM 40 TO 55 DEGREES. THUS...IT SEEMS THE EC KEEPS THE DRY LINE FARTHER WEST. THE GFS HAS A MUCH STRONGER GRADIENT OVER THE CWA...WITH A DEWPOINT GRADIENT RANGING FROM 20 DEGREES IN THE WEST TO 60 DEGREES IN THE EAST...THUS...SHIFTING THE DRY LINE FARTHER EAST. AT THE MOMENT...THOUGHTS ARE THAT THE DEWPOINT GRADIENT WILL BE FAIRLY TIGHT...BUT PLACEMENT WILL BE AN ISSUE. DECIDED TO GO WITH A NAM SOLUTION WHICH REMAINS A COMPROMISE OF THE EC AND GFS SOLUTION...PLACING THE 40 DEGREE DEWPOINT LINE ALONG THE WESTERN FRINGE OF THE CWA. THAT BEING SAID...HOW FAR THE DRY LINE MIXES EAST WILL PLAY A MAJOR ROLE INTO FIRE WEATHER FOR SUNDAY. USING THE NAM SOLUTION ONLY LOWERS RELATIVE HUMIDITY VALUES TO NEAR 20 PERCENT ACROSS FAR WESTERN DAWSON FOR ONE HOUR. HOWEVER...ANY SHIFT EAST COULD DECREASE RELATIVE HUMIDITY VALUES CONSIDERABLY AND WITH STRONG WINDS ALREADY IN PLACE...A RED FLAG WARNING MAY BE NEEDED ACROSS THE WESTERN MOST COUNTIES IN THE CWA. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MAIN FORECAST CONCERNS WILL BE CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AND SHOWERS WEDNESDAY NIGHT AND THURSDAY...AND TEMPERATURES. AN UPPER LEVEL LOW IN THE WESTERN CONUS WILL HAVE AN AFFECT ON THE WEATHER ON AND OFF THROUGH MOST OF THE PERIOD. THE UPPER LOW MOVES INTO THE SOUTHERN PLAINS SUNDAY NIGHT THROUGH TUESDAY NIGHT...THEN TURNS TO THE NORTH/NORTHEAST. SUNDAY NIGHT THE UPPER LOW SITS IN THE WESTERN CONUS AND AN UPPER LEVEL WAVE MOVES INTO THE AREA. THERE IS A SURFACE TROUGH TO THE WEST AND WINDS WILL CONTINUE FROM THE SOUTH. EXPECT THUNDERSTORMS TO SPREAD INTO THE AREA DURING THE NIGHT AS THE UPPER WAVE MOVES IN. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AS A STRONGER WAVE AFFECTS THE AREA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE EAST WHERE THERE IS MORE MOISTURE ACROSS THE AREA. THUNDERSTORMS WILL CONTINUE INTO THE NIGHT TIME HOURS BUT SHOULD COME TO AN END BY MORNING. WITH MORE CLOUDS AND COOLER TEMPERATURES ALOFT...TEMPERATURES SHOULD BE COOLER...BUT STILL WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR. TUESDAY THROUGH WEDNESDAY THE UPPER LOW SPINS THROUGH THE SOUTHERN PLAINS. DRY WEATHER IS EXPECTED AND TEMPERATURES WILL REMAIN COOLER...BUT STILL ABOVE NORMAL. AS THE UPPER LOW STARTS TO MOVE TO THE NORTHEAST WEDNESDAY NIGHT AND THURSDAY THERE WILL BE A CHANCE FOR SHOWERS IN THE FAR SOUTHERN PART OF THE FORECAST AREA. BY THURSDAY NIGHT THE LOW MOVES OFF TO THE EAST AND PRECIPITATION COMES TO AN END. TEMPERATURES WILL WARM A LITTLE BIT LATE IN THE WEEK WITH SOME WARM ADVECTION AND A LITTLE MORE SUNSHINE BEHIND THE UPPER LOW. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 9:15 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 915 PM CDT SAT MAR 17 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 915 PM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLY ACROSS THE ENTIRE OUTLOOK AREA SUNDAY EVENING THROUGH THE PRE-DAWN HOURS TUESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH THE PRIMARY CONCERNS EXPECTED TO BE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. IN ADDITION...STRONG SOUTH WINDS ARE FORECAST FOR BOTH SUNDAY AND MONDAY...WITH SUSTAINED WIND SPEEDS EXPECTED TO APPROACH 30 MPH... AND GUSTS EXPECTED TO APPROACH 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Kansas, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.